Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 19, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 29, 2020, 8:44 AM CST for 4 counties in Texas. It took effect at Nov 29, 2020, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2020, 8:44 AM CST (14:44 UTC)
- In effect from
- Nov 29, 2020, 11:00 AM CST
- Expired
- Nov 29, 2020, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 99 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557 WWUS74 KLUB 291444 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 844 AM CST Sun Nov 29 2020 TXZ021-022-027-028-292300- /O.NEW.KLUB.WI.Y.0019.201129T1700Z-201129T2300Z/ Parmer-Castro-Bailey-Lamb- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, and Olton 844 AM CST Sun Nov 29 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING UNTIL 5 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The southwest Texas Panhandle and northwest South Plains. * WHEN...From 11 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, including Christmas decorations. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 29, 5:22 AM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Nov 29, 5:22 AM CST, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 522 AM CST Sun Nov 29 2020 .AVIATION... MVFR CIGs continue at all terminals. They will continue through at least 12Z. CIGs are expected to increase to VFR by noon and then remain VFR through the rest of the TAF cycle. A chance still exists for Fog to move into LBB and PVW but confidence is too low to include in the TAF. If fog does move into LBB or PVW it should dissipate by 15Z. && .PREV DISCUSSION... /issued 310 AM CST Sun Nov 29 2020/ SHORT TERM... Light rain showers remain over the far eastern Rolling Plains but should push east of the FA within the next hour or two. Low stratus is slowly pushing southward across the FA with ceilings as low as 800 feet AGL but may possibly drop to 300 feet by sunrise. This is accompanied by fog. Fog is mostly confined to our far northwestern zones but is expected to push east and southward through the morning. This cloud cover/fog will limit how low temps get by sunrise. The upper low currently over the region will push off to the east later this morning. A secondary front will push through the region before noon bringing breezy winds and a reinforcement of cold air. This second front will help keep temps on the cool side with highs only in the mid 40s/50s. Surface high pressure will move into the region later tonight and, coupled with clear skies, will help drop temps into the mid teens/mid 20s area wide. The placement of the upper high will dictate how low temps will drop. Current guidance suggests it will settle across the western/northwester portion of the FA. This could drop temps lower than what is forecasted as low dewpoints will give temps some playing room. LONG TERM... Monday will start the day out very cold with a 1036mb surface ridge directly overhead. This surface ridge will slide to the southeast during the day and will be replaced by surface lee troughing. A stronger downslope component to the surface winds will come on Tuesday before the next front moves through Tuesday afternoon. This will allow for a moderate warmup on Tuesday before a period of extended below seasonal average temperatures. A blocking pattern will set up for the second half of next week allowing for strong meridional flow aloft and continued cold air dumps into the Plains. This will keep temperatures below seasonal averages for the foreseeable future along with dry conditions. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 51/99/99
Hazardous weather outlook, Nov 29, 7:44 AM CST, 1 hour before
Hazardous Weather Outlook National Weather Service Lubbock TX 744 AM CST Sun Nov 29 2020 TXZ021>044-301345- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 744 AM CST Sun Nov 29 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Areas of fog, locally dense, will affect the far western South Plains early this morning. Any fog will diminish by midday. In addition, a strong cold front will move through the area this afternoon. This front may bring sustained winds in excess of 30 mph across the southwestern Texas Panhandle and northwestern South Plains during the afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.